Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 72, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 11, 2006, 3:28 PM CDT for Williamson County, Texas. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2006, 3:28 PM CDT (20:28 UTC)
- Expired
- Sep 11, 2006, 5:00 PM CDT
- In force
- 92 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Williamson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3656 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 112028 FFWEWX TXC491-112200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 328 PM CDT MON SEP 11 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... WILLIAMSON * UNTIL 500 PM CDT * AT 324 PM CDT...VERY HEAVY RAIN WAS REPORTED FROM A THUNDERSTORM OVER THE WARNED AREA INCLUDING THE CITY OF GEOGETOWN. * LOCATIONS IN THE WARNING INCLUDE SERENADA...JARRELL...GRANGER DAM...GRANGER...FLORENCE AND ANDICE RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 3067 9795 3053 9748 3072 9729 3090 9784 $$
2 follow-up statements
000 WGUS74 KEWX 112119 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 417 PM CDT MON SEP 11 2006 TXC491-112200- WILLIAMSON TX- 417 PM CDT MON SEP 11 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR WILLIAMSON COUNTY... AT 418 PM CDT...STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WERE MOVING SLOWLY SOUTHEAST ACROSS THE WARNED AREA. THE HEAVIEST RAINFALL WILL MOVE OUT OF WILLIAMSON COUNTY BY 5 PM...BUT A LARGE AREA OF MODERATE RAINFALL WILL CONTINUE. RAINFALL AMOUNTS UP TO 6 INCHES HAVE BEEN REPORTED THIS AFTERNOON. LOCATIONS IN THE WARNING INCLUDE JARRELL...GRANGER...FLORENCE AND ANDICE WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 3067 9795 3053 9748 3072 9729 3090 9784 $$
000 WGUS74 KEWX 112209 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 PM CDT MON SEP 11 2006 TXC491-112215- WILLIAMSON TX- 505 PM CDT MON SEP 11 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR WILLIAMSON COUNTY... LIGHT TO MODERATE RAINFALL CONTINUES ACROSS MOST OF WILLIAMSON COUNTY. AT THIS TIME NO ADDITIONAL HEAVY RAINFALL IS EXPECTED. ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH ARE EXPECTED...WITH A FEW ISOLATED LOCATIONS RECEIVING ONE INCH DURING THE NEXT HOUR. REMEMBER THAT POORLY DRAINED LOCATIONS AND LOW WATER CROSSINGS WILL CONTINUE TO HAVE FLOWING OR PONDING OF WATER. ALL MOTORISTS SHOULD DRIVE WITH EXTREME CAUTION UNTIL ALL WATER HAS DRAINED FROM ROADWAYS. LAT...LON 3067 9795 3053 9748 3072 9729 3090 9784 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:00 PM CDT, 28 minutes earlier.
Area forecast discussion, Sep 11, 3:00 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 300 PM CDT MON SEP 11 2006 .DISCUSSION... WET AND RAINY DAY ACROSS SOUTH CENTRAL TEXAS AS MOISTURE SPREAD NORTH OUT OF SOUTH TEXAS, AND FRONTAL BOUNDARY DRIFTED SOUTH INTO THE HILL COUNTRY. WILL CONTINUE TO SEE MORE RAIN ACROSS THE CWA TONIGHT AND TOMORROW AS THE WEAK COLD FRONT CONTINUES TO PROGRESS SOUTHWARD. GIVEN THE MOIST TROPICAL AIRMASS SITTING OVER THE REGION, WILL LIKELY SEE WIDESPREAD RAINFALL TOTALS OF AT LEAST HALF OF AN INCH BEFORE TOMORROW NIGHT. LOCALLY HIGHER AMOUNTS UP TO 3 INCHES WILL BE POSSIBLE, AND COULD CAUSE PROBLEMS FOR LOW- LYING AND URBAN AREAS. WIDESPREAD FLOODING DOES NOT LOOK LIKE AN ISSUE AT THIS POINT, AS MOST AREAS ACROSS THE CWA ARE STILL UNDER EXTREME DROUGHT CONDITIONS. WEDNESDAY AND THURSDAY LOOK TO BE DRIER AS THE FRONT PUSHES SOUTH OUT OF OUR AREA. TEMPERATURES BEHIND THE FRONT WILL BE A FEW DEGREES BELOW MID-SEPTEMBER NORMALS, WITH MUCH OF SOUTH CENTRAL TEXAS DIPPING INTO THE LOWER TO MID 60S BY THURSDAY MORNING. TEMPERATURES WILL GRADUALLY WARM UP OVER THE WEEKEND AS SOUTHWEST FLOW ALOFT BRINGS A RETURN OF PACIFIC MOISTURE TO THE REGION. STILL NO GOOD CONSENSUS WITH MODEL GUIDANCE ABOUT THE CHANCE OF RAIN OVER THE WEEKEND AND INTO EARLY NEXT WEEK. FOR NOW, WENT WITH SLIGHT TO LOW-END CHC POPS, MAINLY ALONG AND SOUTH OF THE I-35 CORRIDOR. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 88 68 89 / 50 40 10 - AUSTIN BERGSTROM INTL AIRPORT 68 89 66 89 / 50 40 10 - DEL RIO INTL AIRPORT 71 87 71 87 / 40 50 20 20 SAN ANTONIO INTL AIRPORT 71 87 69 87 / 50 60 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/01/JB
Hazardous weather outlook, Sep 11, 5:14 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 514 AM CDT MON SEP 11 2006 TXZ171>173-183>194-202>209-217>225-228-121000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 514 AM CDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS. THE MAIN THREAT IS LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. THE MAIN THREAT IS LOCALLY HEAVY DOWNPOURS. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 2:05 PM CDT | Flash Flood Warning | EWX | Karnes | 115 min |
| Sep 11, 5:31 PM CDT | Flash Flood Warning | EWX | Val Verde | 89 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.